High MCV Test and Feeling Tired

by Janet
(Columbus, IN)

I had a CBC in March 2014 and cholesterol check July 2014. All my labs came back normal except the MCV was high. They said mine is 94.8 and range is 80.0 to 94.0. I have been tired all my life and no one seems to be able to tell me why, so I am wondering if this is the problem. I am a female, age 65 and generally in good health, but have fought this tiredness since I was about ten y/o.

I had a complete hysterectomy in 1994, been on estrogen without progestin since approximately 1987. I started with .625 Premarin and now take .5 mg divigel. I was put on simvastatin 20 mg about 3 months ago and the labs brought everything within range. I was also put on Omeprazole 40gm for GERD about 3 wks ago. Prior to the two aforementioned meds, estrogen is all I have ever taken, in addition to multi-vitamins. When I was in my 30's I used to get B-12 shots, I believe they were. I would feel good for about a week, then would be tired again.

Any help would be appreciated.

Thank you.

Comments for High MCV Test and Feeling Tired

Click here to add your own comments

High MCV is a vitamin b12 issue
by: Kerri Knox, RN- The Immune System Queen

Hi Janet,

Please see my page on MCV Blood Test. It's almost certainly a B12 issue. If you were taking B12 shots in the past, then you probably have Vitamin B12 Malabsorption and need to take B12 again. I'm not sure why you ever stopped if it made you feel better. Seems like a big oversight of your doctor to not have you on B12 if you were on them in the past and you now have an elevated MCV.

You don't need Vitamin B12 shots, though, taking Sublingual Vitamin B12 is just fine. You just may need to take higher dosages than others, especially if you did not respond to B12 shots as well as most.

Kerri KNox, RN

Click here to add your own comments

Return to Understanding Blood Test Results.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter